Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

can to much meds make your child Slow?

I watch a child that will be 3 in august his mother has had him on cold meds to much i think sometimes he will be on it like 6 months in a row without taking a break from it (out of a year he might go 2 months without it) it is store brand cold meds (not doc prescribed) and he goes to the same doc my child goes to and my doc said NEVER give cold/cough meds The mother tells me to give it to him to prevent him from getting sick b/c he isn't sick when she gives it to him so could that be why he is not up with other kids his age?? He will not answer yes and no questions like if you say do you wanna go outside he shakes his head NO then cries you don't let him out he don't talk much and will not even draw on paper you have to feed him his food b/c he will not eat much if you let him do it himself he also don't like food he has to chew he swallows it whole he likes mushy food.

Answer Question
 
Anonymous

Asked by Anonymous at 10:59 AM on May. 12, 2010 in Toddlers (1-2)

Answers (4)
  • Maybe it makes him drowsy and if he is constantly drowsy he is unable to learn at the same rate as other unmedicated children. I definitely think that it can stunt his growth.
    peace1234

    Answer by peace1234 at 11:12 AM on May. 12, 2010

  • Kids develop at different rates. I would refuse to give the medication without a doctor's order. You can't prevent colds with OTC meds.

    Gailll

    Answer by Gailll at 12:06 PM on May. 12, 2010

  • i would talk to your childs dr about this... (i know it's not your son, but still, you can get the same info) if it seems detrimental, i would possibly talk to someone else who may be able to do something about it. that doesn't sound smart at all. kids SHOULD get sick. we can't protect them from everything. i also wouldn't be giving him the meds while i had him.
    gracefulsky

    Answer by gracefulsky at 12:29 PM on May. 12, 2010

  • I think it can! I will not give dd meds unless she hs a high fever becaus of how drowsy and dazed she gets! Is your friend on drugs??!? How does a chemical build immunity? It doesn't! It breaks the system down after a short period of time! It helps a little for certain symptoms but a child exposed to these illnesses develops the immunity system needed to hep fight viruses and colds! She is weakening his system and having a chemical fight for him so his body won't know how to respond! Yes, this is extremely dangerous! It's like an overdose because while sick you should not continue meds for more than a week... Says so right on the bottle! When not sick there is no need at all to add a chemical meant to break down a fever or mucus! Seriously, it's poisen right now! Just google it and you can get an idea of how bad it is for him! Poor baby!!!
    Anonymous

    Answer by Anonymous at 12:29 PM on May. 12, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.